Format

Send to

Choose Destination
Am J Ophthalmol. 1994 Dec 15;118(6):712-5.

Metipranolol-associated granulomatous iritis.

Author information

1
Department of Ophthalmology, Kaiser Permanente Medical Center, Redwood City, CA 94063.

Abstract

PURPOSE:

Topical metipranolol therapy for primary open-angle glaucoma has been associated with anterior granulomatous uveitis in the United Kingdom. We studied granulomatous uveitis reactions to topical metipranolol 0.3% therapy for primary open-angle glaucoma in two patients in the United States.

METHODS:

Two patients, aged 71 and 81 years, were given topical metipranolol 0.3% therapy for primary open-angle glaucoma.

RESULTS:

Both developed granulomatous uveitis. The iritis was associated with an increase in intraocular pressure in both patients and resolved on discontinuation of the drug. One patient was inadvertently rechallenged with metipranolol, and the iritis recurred.

CONCLUSIONS:

Topical metipranolol 0.3% therapy may be associated with the development of granulomatous uveitis and a paradoxical increase in intraocular pressure.

PMID:
7977597
DOI:
10.1016/s0002-9394(14)72549-8
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center